Alert archive / Illinois / Wind Advisories in 2022

Wind Advisory 4, NWS Lincoln, IL

March 25, 202220 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Mar 25, 2022, 3:11 AM CDT for 20 counties in Illinois. It took effect at Mar 25, 2022, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2022, 3:11 AM CDT (08:11 UTC)
In effect from
Mar 25, 2022, 1:00 PM CDT
Expired
Mar 25, 2022, 9:45 PM CDT
In force
9 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 22 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WWUS73 KILX 250811
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
311 AM CDT Fri Mar 25 2022

ILZ027>031-036>038-040>043-047-048-050-051-252100-
/O.NEW.KILX.WI.Y.0004.220325T1800Z-220326T0800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Cass-Menard-Morgan-Sangamon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Beardstown, Petersburg, Jacksonville, and Springfield
311 AM CDT Fri Mar 25 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CDT
SATURDAY...

* WHAT...Occasional gusts to 45 mph, especially within scattered
  showers.

* WHERE...Portions of central and west central Illinois.

* WHEN...From 1 PM this afternoon to 3 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds in conjunction with rain or 
  snow showers could result in sharp, periodic reductions in 
  visibility..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
155 
WWUS73 KILX 251509
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1009 AM CDT Fri Mar 25 2022

ILZ044>046-053-260000-
/O.EXA.KILX.WI.Y.0004.220325T1800Z-220326T0800Z/
Piatt-Champaign-Vermilion-Macon-
Including the cities of Monticello, Champaign, Urbana, Danville, 
and Decatur
1009 AM CDT Fri Mar 25 2022

...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT SATURDAY...

* WHAT...West to northwest winds 15 to 25 mph with occasional 
  gusts up to 45 mph expected, especially within scattered 
  showers.

* WHERE...Piatt, Champaign, Vermilion and Macon Counties.

* WHEN...Until 3 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds in conjunction with rain or
  snow showers could result in sharp, periodic reductions in
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ027>031-036>038-040>043-047-048-050-051-260000-
/O.CON.KILX.WI.Y.0004.220325T1800Z-220326T0800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Cass-Menard-Morgan-Sangamon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Beardstown, Petersburg, Jacksonville, and Springfield
1009 AM CDT Fri Mar 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT SATURDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph
  expected, especially within scattered showers.

* WHERE...Portions of central and west central Illinois.

* WHEN...Until 3 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds in conjunction with rain or
  snow showers could result in sharp, periodic reductions in
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMB
426 
WWUS73 KILX 252057
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
357 PM CDT Fri Mar 25 2022

ILZ027>031-036>038-040>048-050-051-053-260800-
/O.CON.KILX.WI.Y.0004.000000T0000Z-220326T0800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Morgan-Sangamon-Macon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Jacksonville, Springfield, and Decatur
357 PM CDT Fri Mar 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT SATURDAY...

* WHAT...West to northwest winds 15 to 25 mph with occasional 
  gusts up to 45 mph expected, especially within scattered 
  showers.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...Until 3 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds in conjunction with rain or
  snow showers could result in sharp, periodic reductions in
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMB
412 
WWUS73 KILX 260245
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
945 PM CDT Fri Mar 25 2022

ILZ027>031-036>038-040>048-050-051-053-260345-
/O.CAN.KILX.WI.Y.0004.000000T0000Z-220326T0800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Morgan-Sangamon-Macon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Jacksonville, Springfield, and Decatur
945 PM CDT Fri Mar 25 2022

...WIND ADVISORY IS CANCELLED...

West-northwest winds have decreased below wind advisory criteria.
Therefore, the Wind Advisory has been cancelled. Wind gusts of 25
to 35 mph will be possible through the night, however.

$$

Knutsvig

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 11:31 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Mar 24, 11:31 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1131 PM CDT Thu Mar 24 2022

.SYNOPSIS...
Issued at 250 PM CDT Thu Mar 24 2022

While tapering off this evening, scattered rain showers are
expected again on Friday, as a fast moving storm system moves
southeast through the Great Lakes region. A period of windy
conditions is also on tap as this system passes. Quiet weather is
expected for the weekend, though temperatures will be on the cool
side.

&&

.UPDATE...
Issued at 728 PM CDT Thu Mar 24 2022

Steep low level lapse rates persist this evening supporting
scattered showers across central Illinois. Water vapor imagery
reveals a compact vort max spinning across SE MO this hour and by
midnight, it is expected to shift southeast into KY/TN. As this
occurs, shortwave ridging will build across central Illinois.
Despite persistent steep low level lapse rates, forcing shifting
off to our east and lowering inversion heights should allow precip
coverage to diminish and end overnight. Mainly minor tweaks to
the forecast to prolong precip mention later into the evening.

&&

.SHORT TERM...(This evening through Friday night)
ISSUED AT 250 PM CDT Thu Mar 24 2022

Main area of showers hasn't made tremendous eastward progress
today, rather there has been some showers developing ahead of it.
Rain has been diminishing west of Peoria and Springfield, and the
general trend will be for showers to taper off through early this
evening. However, with the cyclonic flow continuing as the upper
low ejects northeast, and the stratocumulus field extending all
the way into eastern Nebraska and Kansas, the cloud cover will be
slow to exit.

Upper wave along the upper Alberta/Saskatchewan border this
afternoon will dive southeast, with a piece of energy closing off
and tracking into central Wisconsin by Friday afternoon. Deep
mixing is forecast to take place ahead of this upper low,
potentially up to 8-10kft based on model soundings. The degree of
clearing will dictate somewhat how much of this makes it to the
surface, but European ensemble probabilities show high chances of
wind gusts >40 mph across the northern third of the forecast area
by late afternoon. A period of scattered showers is also
expected, and some of these may also bring the stronger winds
toward the surface. Target window appears on the smaller side,
about 4-6 hours, before fading off a bit with sunset. Potential
for reaching wind advisory criteria is still a bit uncertain with
the cloud cover, so one will not be issued at this time.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 250 PM CDT Thu Mar 24 2022

Quiet but chilly weekend on tap as upper ridging extends across
the Rockies, putting us in a northwest flow. Early next week, this
ridge should be shoved eastward as a large upper low moves into
southern California. As the ridge approaches, temperatures return
to the 60s for highs by Tuesday. Meanwhile, a separate wave will
move across the Canadian prairies. While the longer range models
are in decent agreement with the two features merging toward
Thursday over the mid/upper Mississippi Valley, there is less
agreement with the Tuesday-Wednesday time frame. The GFS is on the
stronger side with holding onto the southwest low all the way
into Oklahoma, with a strong surge of moisture into our area mid
week. The international models show more of a deep but open trough
at that point, thus a bit more progressive in bringing the rain in
sooner. Still looks like a fairly wet period for the middle of the
week in either event.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1128 PM CDT Thu Mar 24 2022

While ceilings have briefly bounced up to VFR in some spots,
expect MVFR to overspread the terminals again overnight and
persist into midday Friday. Winds will be the main challenge in
the forecast, becoming quite gusty through the latter half of the
day. Expect gusts to top out in the 30 to 35 kt range. A few gusts
near 40 kt are possible. Spotty showers are expected late
afternoon and evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Deubelbeiss
SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Deubelbeiss
Hazardous weather outlook, Mar 24, 2:49 PM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
249 PM CDT Thu Mar 24 2022

ILZ027>031-036>038-040>057-061>063-066>068-071>073-252000-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
249 PM CDT Thu Mar 24 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Strong northwest winds with gusts of 30-40 mph are expected
Friday afternoon and evening. The strongest winds will be north of
I-70.

Elevated water levels along some area rivers and streams will
persist through next week. Visit water.weather.gov for more
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

NMB

Nearby

Wind Advisories in Illinois, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.